Connecticut, 2006

Damaging Wind in Connecticut, August 1, 2006

August 1, 2006 · NWS ALY · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at Aug 1, 2:59 PM EST, 1 minute earlier.

Area forecast discussion, Aug 1, 2:59 PM EST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
359 PM EDT TUE AUG 1 2006

.SHORT TERM /TONIGHT THROUGH FRIDAY/...
LOTS OF INSTABILITY AND WEAK LOCAL CONVERGENCE BOUNDARIES DRIVING
SOME ISOLATED STORMS...A FEW REPORTS OF DAMAGING WINDS IN THE
SMALL CLUSTER SE OF ALB. STORMS WILL FADE AFTER SUNSET...AS IT IS
QUITE WARM ALOFT AND ONCE TEMPERATURES FALL...STORMS SHOULD WEAKEN
AND END. MOISTURE AND MORNING CLOUD COVER LIMITED SOME OF THE
HEATING TODAY...BUT TOMORROW SHOULD BE A DEGREE OR TWO WARMER...SO
EXCESSIVE HEAT WARNINGS AND HEAT ADVISORIES WILL CONTINUE THROUGH
TOMORROW.

UPPER RIDGE GRADUALLY DEAMPLIFIES TOMORROW AND THURSDAY...MEANING
THAT THE PATH FOR ORGANIZED CONVECTION GRADUALLY SAGS SOUTH AS
WELL. SOME DISAGREEMENTS IN GUIDANCE AS TO THE TIMING OF THE COLD
FRONT...BUT AT LEAST A THERMALLY INDUCED LOW LEVEL TROUGH SHOULD
BEGIN TO SINK SOUTH LATE TOMORROW AFTERNOON AND NIGHT...THEN AS
THE COLD FRONT ADVANCES SOUTH THURSDAY AND THURSDAY
NIGHT...BETTER CHANCES WORK SOUTH. ON FRIDAY...FINAL PUSH TO
COOLER AIR AND COLD FRONT MAY RESULT IN ONE MORE ROUND OF STORMS
FOR THE VERY SOUTHERN AND SOUTHEASTERN AREAS.

SO...ONE MORE DAY OF EXCESSIVE HAT EVERYWHERE TOMORROW...WELL INTO
THE 80S THURSDAY...BUT NO HEAT INDICES ABOVE 100...EXCEPT POSSIBLY
POU AND LITCHFIELD COUNTY...BUT THAT CAN BE ASSESSSED LATER.
FRIDAY...TEMPERATURES IN THE LOWER TO MID 80S.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
BROAD FLAT MEAN UPPER TROUGH OVER THE REGION WITH CONSIDERABLY
COOLER BOUNDARY LAYER TEMPERATURES SATURDAY. SOME HINTS OF FLAT
UPPER RIDGING BUILDING BACK IN TOWARD SUNDAY...THEN MORE
REINFORCING COOLING DURING THE BEGINNING OF NEXT WEEK. SO...NO MORE
EXCESSIVE HEAT SEEN IN THE EXTENDED INTO THE BEGINNING OF NEXT
WEEK.

&&

.AVIATION...
EXPECT MAINLY VFR CONDITIONS THROUGH 05Z...EXCEPT FOR SOME PATCHY
MVFR VSBYS IN HAZE...ESP NEAR RIVER VALLEYS...AND IN ANY ISOLATED
TSTMS.

AFTER 05Z...EXPECT MVFR VSBYS TO DEVELOP AT KGFL AND KPOU...WITH
POSSIBLE IFR VSBYS AT TIMES AS TEMPERATURES FALL INTO LOWER/MID
70S...WHICH WILL BE BELOW TODAYS CROSSOVER TEMPS. EXPECT MVFR
CONDITIONS TO IMPROVE BACK TO VFR AFTER 14Z ONCE MIXING COMMENCES
ONCE AGAIN.

&&

.HYDROLOGY...
NO SIGNIFICANT HYDRO PROBLEMS EXPECTED FOR THE NEXT COUPLE
DAYS...OUTSIDE OF SOME SMALL STREAMS WITHIN ANY ISOLATED
THUNDERSTORMS THROUGH WED.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...EXCESSIVE HEAT WARNING FOR CTZ001-013 UNTIL 8 PM WEDNESDAY.
MA...EXCESSIVE HEAT WARNING FOR MAZ001-025 UNTIL 8 PM WEDNESDAY.
NY...HEAT ADVISORY FOR NYZ032-033-058-063 UNTIL 8 PM WEDNESDAY.
  ...EXCESSIVE HEAT WARNING FOR NYZ038>043-047>054-059>061-064>066-
     082>084 UNTIL 8 PM WEDNESDAY.
VT...EXCESSIVE HEAT WARNING FOR VTZ013-015 UNTIL 8 PM WEDNESDAY.
  ...HEAT ADVISORY FOR VTZ014 UNTIL 8 PM WEDNESDAY.
&&

NAS/KL
Hazardous weather outlook, Aug 1, 2:20 PM EST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
320 PM EDT TUE AUG 1 2006

CTZ001-013-MAZ001-025-NYZ059>061-064>066-021115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS-
320 PM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON
VALLEY...BERKSHIRES AND LITCHFIELD COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 665 IN EFFECT UNTIL 9 PM.

EXCESSIVE HEAT WARNING IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXCESSIVE HEAT WARNING IN EFFECT WEDNESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ACTIVATED FOR THE FOLLOWING
COUNTIES...LITCHFIELD...BERKSHIRE...COLUMBIA...ULSTER...DUTCHESS...AND GREENE.

NYZ058-063-021115-
WESTERN GREENE-WESTERN ULSTER-
320 PM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EASTERN CATSKILLS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SEVERE THUNDERSTORM WATCH 665 IN EFFECT UNTIL 9 PM.

HEAT ADVISORY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT ADVISORY IN EFFECT WEDNESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTERS ARE ACTIVATED IN THE FOLLOWING COUNTIES...GREENE
AND ULSTER.

NYZ038>043-047>054-082>084-VTZ013-015-021115-
SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-
NORTHERN WARREN-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-
EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER-
NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
320 PM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MOHAWK VALLEY...CAPITAL
DISTRICT...LAKE GEORGE SARATOGA REGION...AND SOUTHERN VERMONT
EXCEPT THE GREEN MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

EXCESSIVE HEAT WARNING IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

EXCESSIVE HEAT WARNING IN EFFECT WEDNESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

NYZ032-033-VTZ014-021115-
NORTHERN HERKIMER-HAMILTON-WESTERN WINDHAM-
320 PM EDT TUE AUG 1 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS AND
GREEN MOUNTAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT ADVISORY IN EFFECT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT ADVISORY IN EFFECT WEDNESDAY.

THERE IS A CHANCE OF SEVERE THUNDERSTORMS WEDNESDAY NIGHT AND
EARLY THURSDAY. THE PRIMARY THREAT IS WIND GUSTS IN EXCESS OF 60
MPH. THE THUNDERSTORMS ARE LIKELY TO FORM AN EAST TO WEST LINE
ALONG AND TO THE SOUTH OF A COOL FRONT MOVING FROM NORTH TO SOUTH.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

OKEEFE

In the hours before

Special weather statement, Aug 1, 1:12 PM EST, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
212 PM EDT TUE AUG 1 2006

NYZ060-061-011900-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-
212 PM EDT TUE AUG 1 2006

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHERN COLUMBIA
COUNTY THROUGH 3 PM...

AT 208 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS IN EXCESS OF 40 MPH...AND
HEAVY RAIN.  THIS STORM WAS LOCATED NEAR KINDERHOOK...OR ABOUT 8
MILES WEST OF CHATHAM...AND MOVING SOUTHEAST AT 35 MPH.

THE THUNDERSTORM WILL BE NEAR...
CHATHAM BY 220 PM EDT
PHILMONT BY 225 PM EDT
AUSTERLITZ BY 230 PM EDT

KL
Local storm report, Aug 1, 2:13 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
313 PM EDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     TSTM WND DMG     2 NW COXSACKIE          42.38N 73.84W
08/01/2006                   GREENE             NY   NWS EMPLOYEE

            TENTS BLOWN OVER AT FARMERS MARKET AT NEW BALTIMORE REST
            AREA ON THURWAY I-87. ALSO A FEW TREES TOPS SHEARED OFF.

0231 PM     TSTM WND DMG     GHENT                   42.33N 73.62W
08/01/2006                   COLUMBIA           NY   EMERGENCY MNGR

            TREE DOWN IN GHENT BLOCKING ONE LANE OF ROUTE 66

&&
Local storm report, Aug 1, 2:36 PM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
336 PM EDT TUE AUG 01 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     TSTM WND DMG     GHENT                   42.33N 73.62W
08/01/2006                   COLUMBIA           NY   DEPT OF HIGHWAYS

            2 ELM TREES AND 1 BLACK WALNUT TREE DOWN BLOCKING PART OF
            ORCHARD RD

&&

The radar

The Albany radar (KENX), 99 km away, was scanning. The volume nearest the first event began at 20:00 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Litchfield

When
August 1, 3:00 PM EST
Where
Litchfield County, West Cornwall
Measured
60 kt (69 mph) estimated gust
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
41.867, -73.367

Fire and Rescue personnel reported that trees were blown down onto Route 7 closing the road in West Cornwall.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Connecticut in 2006Every state in 2006This day in weather historyWarnings in Connecticut, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5528383.